Thunderstorm Wind, Wyoming
- When
- June 14, 7:20 PM EST
- Where
- Wyoming County, Mehoopany
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.567, -76.067
Thunderstorm winds downed trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 14, 2:00 PM EST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT TUE JUN 14 2005 .SHORT TERM (TON - THURS)... MAIN CONCERN HOVERS AROUND SVR WX POTENTIAL LATER THIS EVENING AND OVERNIGHT. VERY DYNAMIC LOW PRESSURE SYSTEM MOVG THRU THE GTLKS WITH AN EXTENSION ALONG COLD FRONT/PRE-FRONT TROF IN THE OH/TN VLYS WILL ENCROACH ON CNY/NEPA TONIGHT. ATMOSPHERE WILL CONTU TO BECOME MODERATELY UNSTABLE THROUGH THE LATE AFTERNOON AND ERLY EVENING. WIND FIELD AND SHEAR PARAMETERS WILL BECOME FAVORABLE BY LATE EVENING WITH 0-3KM SHEAR TO 30 KTS AND 0-6KM SHEAR TO 45 KTS...ESPLY OVER CNTRL NY. WE ARE EXPECTING DEEP CONVECTIVE SYSTEM NOW FIRING AS HYBRID SUPERCELLS AND BOWS IN THE OH VLY TO MORPH INTO A LONG TRACK LINEAR SYSTEM THAT WILL CROSS PARTS OF THE AREA LATE TONIGHT...MOST LIKELY TO MOVE NE ACROSS NW PA...AND AFFECT THE NRN TIER PA/SRN TIER NY/FINGER LAKES REGIONS. STORM SYSTEM WILL HAVE THE NEGATIVE EFFECT OF ARRIVING IN THE DIURNALLY UNFAVORABLE TIME FRAME...HOWEVER THIS SYSTEM IS DVLPG IN EXTREMELY UNSTABLE CONDITIONS WITH STRONG SYNOPTIC FEATURES. THE MESOSCALE COLD POOL EFFECTS OF THE MCS ITSELF ARE LIKELY TO BE ENOUGH TO MAINTAIN THE CONVECTION FOR THE LONG HAUL INTO CNY. BLYR WL DESTABILIZE TO A DEGREE WHERE SYSTEM MAY BCM MORE ELEVATED IN NATURE...BUT EVEN FOR AFTER DARK...THE ENVIRONMENT WILL REMAIN MARGINALLY UNSTABLE AND WIND GUSTS ARE EXPECTED TO REACH SFC. IT DOES APPEAR THAT SOUTHERN AND ERN PART OF FCST AREA WL HAVE LESS COVERAGE OF STORMS OR CHC FOR SVR THAN PREV THOUGHT...SO WL LOWER CURRENT FCST POPS TO SCT IN NE PA AND WRN CATSKILL AREAS. HAVE ALSO FINE TUNED TIMING EFFECTS OF SYSTEM TONITE. SHOULD BE MAINLY DRY THRU 10 PM. COLD FRONT PASSES EARLY MORNING WEDS WITH A POST FRONTAL LULL IN ACTIVITY BEFORE EFFECTS OF UPPER LOW TAKE OVER THROUGH THURSDAY WITH A SERIES OF UPPER LVL IMPULSES PROVIDING SHOWERS OR TSTMS TO THE AREA THROUGH AT LEAST THURSDAY. TIMING OF PRECIP SEEMS TO LEAN WITH DIURNAL INSTABILITY SO WILL HAVE CHC POPS DURING MORNINGS MOVING UP TO LIKELY IN THE AFTERNOON...MAINLY ACROSS UPSTATE NY WITH SCT ELSEWHERE. THIS SYSTEM LOOKS QUITE SIMILAR TO THE UPR LOWS OF THIS PAST MAY...WHERE VERY LOW TOPPED TSTMS DVLPD AND EVEN HAD SMALL HAIL. FCST SOUNDINGS SHOW MIDLVL CAPPING INVERSION...BUT DUE TO COLD AIR DIPPING LOW IN THE ATMOS WL MENTION SCHC TSTMS WEDS AFTN AND THURS. REFRESHINGLY COOLER AND DRIER AIR TO FOLLOW THE FRONT AND BE ASSOCIATED WITH UPR LOW. MAV LOOKED A TAD COOL COMPARED TO FWC/MET DATA AND CLIMO...SO HAVE LEANED WITH THE SLGHTLY WARMER GUIDANCE. -JAB && .LONG TERM (THURSDAY NIGHT - WEDNESDAY)... COOLER LESS HUMID AIRMASS TO MOVE INTO CWA AT START AS STACKED LOW SETTLES OVER CWA FRIDAY. OVER THE WEEKEND THE LOW FILLS BUT STILL UNDER AN UL TROF. MODELS IN BETTER AGREEMENT TODAY WITH EVOLUTION OF LOW AS IT MOVES SE TO US THEN LIFTS OUT TO E. MODELS MOVG AWAY FROM CUTOFF STUCK IN SE US WHICH IS CLIMATICALLY NOT AS LIKELY IN JUNE. STARTING SUNDAY HIGH PRESSURE BUILDS SE FROM ONTARIO WHILE UL RIDGE TRIES TO SLOWLY BUILD IN. DRY FROM SUNDAY ON WITH MODERATING TEMPS. -TAC && .AVIATION (14/18Z - 15/18Z)... VFR CONDITIONS WITH SKIES CLEARING. MVFR STILL AT UCA WILL LAST ONLY ABOUT 2 HOURS. W10G20KT THIS AFTERNOON DYING AROUND SUNSET. CONVECTION FIRING IN OHIO IS MOVG OUR WAY TO BE HERE LATE EVENING. TEMPO FOR TS AND MVFR CIG AND VSBY IN NY. LESS OF A CHC AT AVP. IN NY MVFR VSBY DUE TO FOG AND CIGS COULD LINGER UNTIL AROUND 13Z. WINDS TO INCREASE AGAIN WED AS CIGS AND VSBYS RETURN TO VFR. -TAC && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 405 PM EDT TUE JUN 14 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-150900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 405 PM EDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT... A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO CROSS THE REGION TONIGHT...MAINLY BETWEEN THE HOURS OF 9 PM AND 3 AM. DAMAGING WINDS AND HEAVY RAIN ARE THE MAIN THREATS. FOR ADDITIONAL DETAILS...SEE THE ALBSPSBGM PRODUCT. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED THIS EVENING.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
334 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG PULTENEY 42.52N 77.17W
06/13/2005 STEUBEN NY AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN. 13 HOMES SUSTAINED DAMAGE
FROM TREES DOWN.
0645 PM TSTM WND DMG DUNDEE 42.52N 76.98W
06/13/2005 YATES NY LAW ENFORCEMENT
TREES AND WIRES DOWN IN JERUSALEM AND DUNDEE
0715 PM TSTM WND DMG MIDDLESEX 42.70N 77.27W
06/13/2005 YATES NY LAW ENFORCEMENT
*** 1 INJ *** NUMEROUS TELCO AND ELECTRICAL POLES AND
WIRES DOWN. ALSO SEVERAL REPORTS OF TREES DOWN. INJURY
OCCURRED WHEN TREE FELL ON RESIDENCE.
0730 PM TSTM WND DMG AUBURN 42.93N 76.57W
06/13/2005 CAYUGA NY AMATEUR RADIO
TREES DOWN
0735 PM TSTM WND DMG SENECA FALLS 42.91N 76.80W
06/13/2005 SENECA NY AMATEUR RADIO
TREES AND WIRES DOWN BETWEEN 703 AND 735 PM
0800 PM TSTM WND DMG CAMILLUS 43.04N 76.31W
06/13/2005 ONONDAGA NY AMATEUR RADIO
SPOTTY COUNTY WIDE TREES AND WIRES DOWN BETWEEN 8 AND 815
PM.
0800 PM TSTM WND DMG CORTLAND 42.60N 76.18W
06/13/2005 CORTLAND NY EMERGENCY MNGR
SPOTTY COUNTY WIDE TREES AND WIRES DOWN
0949 PM TSTM WND DMG GUILFORD 42.40N 75.48W
06/13/2005 CHENANGO NY LAW ENFORCEMENT
TREES AND WIRES DOWN
0949 PM TSTM WND DMG OXFORD 42.44N 75.60W
06/13/2005 CHENANGO NY LAW ENFORCEMENT
TREES AND WIRES DOWN
0949 PM TSTM WND DMG NORWICH 42.53N 75.52W
06/13/2005 CHENANGO NY LAW ENFORCEMENT
TREES AND WIRES DOWN
0955 PM TSTM WND DMG 4 SE EDMESTON 42.66N 75.18W
06/13/2005 OTSEGO NY EMERGENCY MNGR
TREES AND WIRES DOWN IN GARRATTSVILLE
1038 PM TSTM WND DMG ONEONTA 42.45N 75.07W
06/13/2005 OTSEGO NY EMERGENCY MNGR
TREES AND WIRES DOWN
1105 PM TSTM WND DMG DAVENPORT 42.47N 74.85W
06/13/2005 DELAWARE NY AMATEUR RADIO
HIGH TENSION POWER LINES DOWN ON RT. 23
1220 AM HEAVY RAIN ONEONTA 42.45N 75.07W
06/14/2005 0.00 INCH OTSEGO NY EMERGENCY MNGR
STREET FLOODING IN CITY
1223 AM TSTM WND DMG EDMESTON 42.70N 75.23W
06/14/2005 OTSEGO NY EMERGENCY MNGR
TREES AND WIRES DOWN
&&
DJNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 400 PM EDT TUE JUN 14 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-150600- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE- SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE- STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES- 400 PM EDT TUE JUN 14 2005 ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA... THUNDERSTORMS OVER SOUTHERN MICHIGAN AND THE OHIO VALLEY ARE EXPECTED TO ORGANIZE INTO A LINE OF STRONG STORMS AS THEY MOVE INTO WESTERN NEW YORK AND CENTRAL PENNSYLVANIA THIS EVENING. THUNDERSTORMS ARE THEN EXPECTED TO TRACK ACROSS CENTRAL NEW YORK AND PARTS OF NORTHEAST PENNSYLVANIA DURING THE LATE EVENING AND OVERNIGHT HOURS. THE GREATEST THREAT FROM THESE STORMS WILL BE STRONG, DAMAGING WINDS...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING STRIKES. THE MOST LIKELY AREA FOR SEVERE WEATHER TONIGHT APPEARS TO BE OVER THE NORTHERN TIER OF PENNSYLVANIA...THE SOUTHERN TIER OF NEW YORK AND FINGER LAKES REGION...ALTHOUGH ALL RESIDENTS IN CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA SHOULD BE AWARE THAT STRONG STORMS OR SEVERE WEATHER MAY STRIKE. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION CLOSELY. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES, OR VISIT OUR WEBSITE AT WEATHER.GOV. JAB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 810 PM EDT TUE JUN 14 2005 PAZ043-044-150115- LACKAWANNA PA-WYOMING PA- 810 PM EDT TUE JUN 14 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR MEHOOPANY..AND MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... TUNKHANNOCK AND EATONVILLE AT 815 PM EDT OSTERHOUT AND VERNON AT 820 PM EDT LAKE WINOLA AND FALLS AT 825 PM EDT MILL CITY AND WALLS CORNERS AT 830 PM EDT LA PLUME AND FACTORYVILLE AT 835 PM EDT GLENBURN AND WAVERLY AT 840 PM EDT CLARKS SUMMIT AND CLARKS GREEN AT 845 PM EDT DICKSON CITY AND WEST SCRANTON AT 850 PM EDT THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
The Binghamton radar (KBGM), 71 km away, was scanning. The volume nearest the first event began at 00:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458747.